Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sendmesome

Bloodwork results and questions- help plz

Recommended Posts

Ok so Im 40 and on my 8th week of accutane. I had the initial bloodwork done and the results were ok, now these were done and mailed to me. My Cholestral is HIGH and Im worried now. It wasnt before and now it is... I dont go to my next appt til the 18th and Im freaking out. So if someone would help me out here- I called the Dr and of course they said I had to wait.

Here's the numbers: Total Chol: 215 Triglycerides: 65 HDL: 69 LDL:133 AST: 27 ALT: 31 so my liver function is ok. but what about these other numbers? My last finger stick at the health dept was 195 , Tri: 45 HDL: 78 LDL: n/a

I dont know if Im over reacting or what... please someone just tell me what your experiences are. I need this accutane becuase it is helping. UGH

THANKS

Link to comment
Share on other sites

I wouldn't worry about it at all. Considering how high your HDL is, both sets of numbers there are actually really good. Accutane lowers HDL and raises the other stuff, so this is all quite normal. It'll go back to pre-tane levels after you go off the meds.

Link to comment
Share on other sites

By the way, do you have a really good diet and/or work out a lot? Because I'm only 21 and your cholesterol beats the living crap out of mine. =P

Link to comment
Share on other sites

Nope no great diet thing- I am a petite woman I guess my metabolism is just good thats all. Up until 1.5 years ago I didnt even have a pimple I run a daycare so Im chasing kids all day I guess that's good workout. :D

Thanks for your advice I feel better now!

By the way, do you have a really good diet and/or work out a lot? Because I'm only 21 and your cholesterol beats the living crap out of mine. =P
Link to comment
Share on other sites

did you fast before you took the blood test?

cholesterol measurements would be high otherwise...

my derm doesnt even check cholesterol, just liver function...

it really shouldn't be a problem if your taking tane for 5 or 6 months...

Link to comment
Share on other sites

Yes I had fasted.

The liver function was good .

Thanks for the input.

did you fast before you took the blood test?

cholesterol measurements would be high otherwise...

my derm doesnt even check cholesterol, just liver function...

it really shouldn't be a problem if your taking tane for 5 or 6 months...

Link to comment
Share on other sites

so what does the cholesterol number have to be in order for it to be considered "high", or 'dangerously high"? I have a family history of diabetics and I recall a poster here said accutane caused him to have diabetes b/c of the constant high cholesterol level

Link to comment
Share on other sites

Over 200 I think is the norm

so what does the cholesterol number have to be in order for it to be considered "high", or 'dangerously high"? I have a family history of diabetics and I recall a poster here said accutane caused him to have diabetes b/c of the constant high cholesterol level
Link to comment
Share on other sites

200-240 is borderline. 240+ is high. But remember, it's only for a few months, so a slight increase should not pose any health risks, especially if you're young. I've never heard of high cholesterol causing diabetes. There IS supposedly a tane side-effect of increased blood glucose, but I don't think it's very common. Diabetes is pretty serious, so if people were getting it from tane......well, the FDA would probably have had to pull it by now. Certainly we would be hearing things about it in the news, since the media so loves its horror stories.

Link to comment
Share on other sites

200-240 is borderline. 240+ is high. But remember, it's only for a few months, so a slight increase should not pose any health risks, especially if you're young. I've never heard of high cholesterol causing diabetes. There IS supposedly a tane side-effect of increased blood glucose, but I don't think it's very common. Diabetes is pretty serious, so if people were getting it from tane......well, the FDA would probably have had to pull it by now. Certainly we would be hearing things about it in the news, since the media so loves its horror stories.
Link to comment
Share on other sites

I am at the same point in my treatment (week 7-8) as you were at your post, and after my initial blood work was normal, my cholesterol has also shot up. I am a 50 year old female and not overweight at all. I was shocked when they called to let me know. My doctor prescribed Tricor once daily. It may sound crazy, but I feel as though I have developed some fat around my stomach area since taking Accutane. I wonder if it's related to the cholesterol? A bonus side effect was that the breast cysts I have always been prone to totally disappeared very soon after I started the med. There is no doubt in my mind that the Accutane did that. It's nice to have at least on POSITIVE side effect from this stuff! My skin is looking better and better, so I hope the cholesterol isn't a problem.

Link to comment
Share on other sites

I got my test results back and my cholesterol rose. The bad cholesterol rose up and he good came down. It was only about 20 points higher.My derm said that its normal, and they will only be worried if it doubles or something like that.

Im guessing my cholesterol is higher because this month has been very hectic, and ive been going to eat at fast food restaurants alot lately (im sure i spent 100+ $ on that only). Im getting back to normal and eating real food with real meat :P

Link to comment
Share on other sites

This is purely hypothetical, but I'm wondering if maybe part of the reason people experience a rise in cholesterol is because they're supposed to take Accutane with fatty foods. Sure there are healthy fats, but I don't know how many people abide by that. There's also the fact that any potential dietary links to acne aren't going to matter while on tane, so people feel less inclined to watch their eating habits.

Just a thought. I know it's supposed to make cholesterol rise anyway because it tweaks your liver, but there could also be some more indirect contributions.

Link to comment
Share on other sites

Accutane itself causes an increase in cholesterol, partly because it is such a highly intensive liver metabolized medication.

The elevations in cholesterol are completely transitory. Within three months of stopping Accutane, your values will go back to normal, most likely. Mine did.

Just watch your diet; eat the healthier high fats with your accutane (look 'em up). Take lots of fiber, drink LOTS of water, moderate to mild exercise will also help lower cholesterol. If you have a family history of high cholesterol, you may not be able to reduce your cholesterol without medications while on Accutane, but that's an iffy proposition as those meds are also hard on the liver, but a low dose Accutane with cholesterol lowering meds should be safe enough.

(I'm a registered nurse).

Link to comment
Share on other sites

My total cholesterol was actually lower after the first month on tane than it was before I started, but I also turned my diet around during that time. The only bad part was my HDL dropped like 10 points. Is that normal? :l

Link to comment
Share on other sites

WOW-

Im honored that this many ppl decided to discuss this point. My Derm Dr did indeed call me that night and said that I was in good standing because the good chol was within or exceeding ranges. I have started an excercise regimine (small one) and trying to eat better. He said to not get really upset about it and that he was anxious to see me too! WHOOOO HOOOOO (Not really in that way but Im in a good mood today) I woke up almost totally free today and that always feels good) I dont drink and my liver stuff was in good standings. I was prolly just freakin out for no reason!

Anyways Thanks for the support and dont forget to check out my progress.... I will put up new pic for this week soon.

HUGZ and g/l to all

CJ

Accutane itself causes an increase in cholesterol, partly because it is such a highly intensive liver metabolized medication.

The elevations in cholesterol are completely transitory. Within three months of stopping Accutane, your values will go back to normal, most likely. Mine did.

Just watch your diet; eat the healthier high fats with your accutane (look 'em up). Take lots of fiber, drink LOTS of water, moderate to mild exercise will also help lower cholesterol. If you have a family history of high cholesterol, you may not be able to reduce your cholesterol without medications while on Accutane, but that's an iffy proposition as those meds are also hard on the liver, but a low dose Accutane with cholesterol lowering meds should be safe enough.

(I'm a registered nurse).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×